IJSER Home >> Journal >> IJSER
International Journal of Scientific and Engineering Research
ISSN Online 2229-5518
ISSN Print: 2229-5518 6    
Website: http://www.ijser.org
scirp IJSER >> Volume 2, Issue 6, June 2011 Edition
A semi-implicit finite-difference approach for two-dimensional coupled Burgers' equations
Full Text(PDF, 3000)  PP.  
Mohammad Tamsir, Vineet Kumar Srivastava
Burgers’ equations; finite- difference; semi-implicit scheme; Reynolds number.
The two-dimensional Burgers' equation is a mathematical model which is used to describe various kinds of phenomena such as turbulence and viscous fluid. In this paper, a semi-implicit finite-difference method is used to handle such problem. The proposed scheme forms a system of linear algebraic difference equations to be solved at each time-step. The linear system is solved by direct method. Numerical results are compared with those of exact solutions and other available results. The present method performs well. The proposed scheme can be extended for solving non-linear problems arising in mechanics and other areas of engineering and science.
[1] Cole JD, “On a quasilinear parabolic equations occurring in aerodynamics,” Quart Appl Math 1951; 9:225-36.

[2] J.D. Logan, ”An introduction to nonlinear partial differential equations, “ Wily-Interscience, New York, 1994.

[3] L. Debtnath, ”Nonlinear partial differential equations for scientist and engineers,” Birkhauser, Boston, 1997.

[4] G. Adomian, ”The diffusion-Brusselator equation,” Comput. Math. Appl. 29(1995) 1-3.

[5] Bateman H., “some recent researches on the motion of fluids,” Monthly Weather Review 1915; 43:163-170

[6] Burger JM, “A Mathematical Model Illustrating the Theory of Turbulence, ”Advances in Applied mathematics 1950; 3:201-230

[7] T.Ozis, Y.Aslan, “The semi-approximate approach for solving Burgers’ equation with high Reynolds number,” Appl. Math. Comput. 163 (2005) 131-145.

[8] Hon YC, Mao XZ,”An efficient numerical scheme for Burgerslike equations,”Applied Mathematics and Computation 1998; 95:37-50.

[9] Aksan EN, Ozdes A, ”A numerical solution of Burgers’ equation,” Applied Mathematics and Computation 2004; 156:395-402.

[10] Mickens R, ”Exact solutions to difference equation models of Burgers’ equation,”Numerical Methods for Partial Differential Equations 1986; 2(2):123-129.

[11] Kutluay S, Bahadir AR, Ozdes A,”Numerical solution of onedimensional Burgers’ equation: explicit and exact-explicit finite difference methods,” Journal of Computational and Applied Mathematics 1999; 103:251-261.

[12] Kutluay S, Rsen A,”A linearized numerical scheme for Burgerslike equations,” Applied Mathematics and Computation 2004; 156:295-305.

[13] Wenyuan Liao,” An implicit fourth-order compact finite difference scheme for one-dimensional Burgers’ equation,” Applied Mathematics and Computation 2008; 206:755-764.

[14] C.A.J. Fletcher, “Generating exact solutions of the twodimensional Burgers’ equation”, Int. J. Numer. Meth. Fluids 3 (1983) 213–216.

[15] P.C. Jain, D.N. Holla, “Numerical solution of coupled Burgers_ equations, “Int. J. Numer. Meth.Eng. 12 (1978) 213–222.

[16] C.A.J. Fletcher,” A comparison of finite element and finite difference of the one- and two-dimensional Burgers’ equations,” J. Comput. Phys., Vol. 51, (1983), 159-188.

[17] F.W. Wubs, E.D. de Goede, “An explicit–implicit method for a class of time-dependent partial differential equations, “Appl. Numer. Math. 9 (1992) 157–181.

[18] O. Goyon,” Multilevel schemes for solving unsteady equations,” Int. J. Numer. Meth. Fluids 22(1996) 937–959.

[19] Bahadir AR. “A fully implicit finite-difference scheme for twodimensional Burgers’ equation,” Appl Math Comput 2003; 137:131-7.

[20] Vineet Kumar Srivastava, Mohammad Tamsir, Utkarsh Bhardwaj, YVSS Sanyasiraju, “Crank-Nicolson scheme for numerical solutions of two dimensional coupled Burgers’ equations,” International Journal of Scientific & Engineering Research Volume 2, Issue 5, May-2011. 51

Untitled Page